The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
400 Posts
Discussion Starter · #1 ·
Hello everybody... i have been taking methotrexate for a few years, before that it was immuran. Imuran didnt do much for me, then cellcept which for me made me sick, and when i started methotrexate (injections) it was a miracle! felt great till the last few months.. been getting so sick from the injections.. for at least a day sometimes two days curled up in a ball so nauseous.. and worst of all getting rashes again and soreness and all that fun stuff :( Is the nausea quite normal? was i just lucky all these years? have any of you found it stops working after a certain amount of time?
 

·
Registered
Joined
·
1,003 Posts
Hi chantal,

sorry to hear you are having problems, that must be very frustrating when you were doing so well too :sad:

I have just started mtx injections a couple of weeks ago as immuran wasn't helping me either, although I did take the tablet form of mtx about 8/9 years ago..I was fine until about 10 months later when I developed severe dizziness that wouldn't go so I had to stop the mtx.

It could be that you have developed a reaction to it? have you spoke to your rheumy? I have felt very nauseous after the injections but my rheumy said she would prescribe an anti sickness med if it becomes bothersome..maybe this could be an option for you? you're right it could either be that it's not working for you anymore or you need a higher dose.

I'm sorry I am probably confusing you even more!! :eek:
I hope someone else comes along to give you better advice and I would suggest seeing your rheumy.

please keep us updated, good luck
take care, karen x
 

·
Moderator
Joined
·
11,410 Posts
Hi Chantal,

I cant help you with your questions. I am on the pill form of methotrexate.

I hope your rhumey has keep up on checking your blood for taking methotrexate.? I agree with Karen I think seeing your rhumey is in order.

Let us know how you are doing.
Love,
Lyn
 

·
Registered
Joined
·
1,999 Posts
Hi Chantal,
I've been on methotrexate for 17+ years. I think I have hit just about every side effect or reaction there is.
First, I agree, is your doctor doing your blood work monthly? If not, why not?
Then, do you keep some form of anti-nausea medication on hand? I keep compazine here as well as lomotil.
Then, do you do a "rescue" of leucovorin calcium post injection? Depending on your dose level, you may need to do this. Are you taking folic acid on a daily basis?
With this extra information, I can perhaps answer more questions for you.
Sally
 

·
Registered
Joined
·
400 Posts
Discussion Starter · #5 ·
Thank-you everyone for your responses. I do get monthly blood tests lyn. And thanks karen for your input for sure :) i really appreciate it :)
Sally i do take folic acid, but not leucovorin calcium post injections.. is it a big help? do you think i should ask to start this ?
 

·
Registered
Joined
·
432 Posts
hey, im on mtx injections and i feel so ill after them...even today i am off work as i just did mine last night. feel really hot, throw up, diarrhoea, headache. Its not fun but it means the rest of the week my joints dont hurt too much. We need some new drugs!!!!!! xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx
 

·
Registered
Joined
·
14,661 Posts
Chantal, it would be interesting to know what your doctor says about the leucovorine. I have never heard of anybody else using it, not on the usual doses of methotrexate used to treat lupus.
All the best
Clare
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top